I am 36 years old and since I started on synthroid I have been having hot flashes. I do not think I am going into menapause as my family members didn't until they were in their fifties. Could this be a side effect?
29 Jul 2012
I had "hot flash" type symptoms when my doctor increased my dosage. My previous dose.. I was cold, my hands/feet/ butt were always real cold.. dangerously cold in winter. When I started heating up I didn't know how to cool down.. I was never hot before. Still having over heating problems in full sun, and learning how to stay hydrated in summer. The hot flashes did ease. It takes your body months to adjust to new meds or increases. If it continues to be a problem after a month or better talk to your doctor about rechecking. It's better to have your t3/t4 and tsh tested. Hope you get to feeling better.
29 Jul 2012
I'm on Synthroid and don't have that problem from that but I heard that having Rai treatment (Radioactiave iodine) can bring on menopause. I just started hot flashes since then.
Buy yourself a hand held fan for when it happens, that's what I did. Helps alot!
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi, I am 18 years old and was recently diagnosed with hypothyroidism about 2 months ago. I started off with half the pill but I had terrible side ...
1 answer • 9 Aug 2011
... everyone who works hard had..but my TSH was high. Reluctantly i started syhthroid and started experiencing hot flashes and muscle and join ...
1 answer • 2 Jan 2012
I was just diagnosed with hypothyroidism and prescribed 75mcg synthroid. I have been taking the medicine a week now and feel worse than before I ...
2 answers • 30 Oct 2014
I hade breast cancer in 2000 after going on hormone replacement for hot flashes. I am estrogen positive so can't use many meds. I also have ...
1 answer • 5 Dec 2014